Discrete stochastic models for traffic flow

Schreckenberg, Michael and Schadschneider, Andreas and Nagel, Kai and Ito, Nobuyasu (1995) Discrete stochastic models for traffic flow.
Published in: Physical review : E, Statistical, nonlinear, and soft matter physics Vol. 51 (4). pp. 2939-2949.


We investigate a probabilistic cellular automaton model which has been introduced recently. This model describes single-lane traffic flow on a ring and generalizes the asymmetric exclusion process models. We study the equilibrium properties and calculate the so-called fundamental diagrams (flow vs. density) for parallel dynamics. This is done numerically by computer simulations of the model and by means of an improved mean-field approximation which takes into account short-range correlations. For cars with maximum velocity 1 the simplest non-trivial approximation gives the exact result. For higher velocities the analytical results, obtained by iterated application of the approximation scheme, are in excellent agreement with the numerical simulations.

Download: [img] Postscript - Preprinted Version
Download (5MB) | Preview
Editorial actions: View Item View Item (Login required)
Content information:
Item Type: Article
Citations: 436 (Google Scholar) | 262 (Web of Science)
Uncontrolled Keywords:
Divisions: Mathematical Institute
Related URLs:
Deposit Information:
ZAIK Number: zpr94-172
Depositing User: Archive Admin
Date Deposited: 02 Apr 2001 00:00
Last Modified: 19 Jan 2012 11:00
URI: http://e-archive.informatik.uni-koeln.de/id/eprint/172